Winter Weather, Hardin
- When
- April 7, 10:30 AM CST to 3:50 PM CST
- Where
- Hardin forecast zone
- Reported by
- Public
- Coordinates
- 30.332, -94.390 (the zone’s center; the record gives no point)
Light sleet was reported in Lumberton.
A strong Canadian high pressure system was over the region, and when a weak upper level disturbance passed by, light sleet and snow was recorded across southeast Texas.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
A strong Canadian high pressure system was over the region, and when a weak upper level disturbance passed by, light sleet and snow was recorded across southeast Texas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Apr 7, 8:03 AM CST, 2 hours 27 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
903 AM CDT SAT APR 7 2007
.DISCUSSION...
THE MORNING SOUNDING DEPICTS AN ATYPICAL ADIABATIC BOUNDARY LAYER
CAPPED BY A FRONTAL INVERSION. THIS INVERSION SEPARATES AN ADVECTING
CANADIAN AIRMASS BELOW FROM AN ADVECTING PACIFIC AIRMASS ABOVE.
IN GENERAL WHEN COMPARED TO 24 HOURS AGO, THE LOWER HALF OF THE
TROPOSPHERE HAS COOLED DOWN SIGNIFICANTLY WHILE THE UPPER HALF
REMAINS UNCHANGED (THE TROPOPAUSE IS AT 200 MB).
THE PRIMARY WEATHER PROBLEM FOR TODAY WILL BE THE AFTERNOON
TEMPERATURES DETERMINED PRIMARILY BY THE ONGOING COLD-AIR
ADVECTION. THE OASIS EFFECT WILL AID ADVECTIVE COOLING IN KEEPING
THE TEMPERATURES UNSEASONABLY COOL. DRY AIR SLIDING OVER A MOIST
GROUND WILL INDUCE EVAPORATIONAL COOLING OF THE SURFACE LAYER.
AT PRESENT, THE CURRENT ZONE PACKAGE LOOKS FINE.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 52 38 53 40 / 40 70 40 10
KBPT 52 39 52 41 / 40 70 40 10
KAEX 50 34 54 36 / 30 40 20 10
KLFT 53 36 52 40 / 30 60 60 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20
NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA
OUT 20 NM...COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY, LA OUT 20 NM...WATERS FROM CAMERON, LA
TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM...WATERS
FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20
NM TO 60 NM...AND WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 622 AM CDT SAT APR 7 2007 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-081130- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 622 AM CDT SAT APR 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 13
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 729 AM CDT SAT APR 7 2007 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-072100- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER- NEWTON-HARDIN-JEFFERSON-ORANGE- INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE... DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...LAKE CHARLES... JENNINGS...CROWLEY...LAFAYETTE...ST. MARTINVILLE...CAMERON... ABBEVILLE...NEW IBERIA...MORGAN CITY...WOODVILLE...JASPER... NEWTON...LUMBERTON...BEAUMONT/PORT ARTHUR...ORANGE 729 AM CDT SAT APR 7 2007 ...A VERY COLD AND WET EASTER WEEKEND... A CANADIAN HIGH PRESSURE SYSTEM AT THE SURFACE WILL SETTLE OVER THE REGION BRINGING UNSEASONABLY COLD TEMPERATURES THAT WILL BE SOME 20 TO 25 DEGREES BELOW NORMAL. THAT COMBINED WITH STIFF NORTHEAST WINDS WILL PRODUCE RATHER BRISK CONDITIONS THIS HOLIDAY WEEKEND. AT THE SAME TIME...A SERIES OF UPPER LEVEL DISTURBANCES WILL PUSH OVER-TOP THE COLD AIRMASS FROM THIS AFTERNOON THROUGH SUNDAY. THESE DISTURBANCES WILL PRODUCE OCCASIONAL RAIN. WITH THE RAIN FALLING INTO A COLD AIRMASS...THIS WILL MAKE FOR AN UNUSUALLY RAW EASTER HOLIDAY WEATHER-WISE FOR THOSE VENTURING OUTSIDE. TEMPERATURES ARE EXPECTED TO MODERATE AND BECOME MORE SEASONABLE ON MONDAY. RUA
The national radar mosaic for the moment the first event began.
1 winter weather. Local standard time, as filed.
Light sleet was reported in Lumberton.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 28809.